Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 9, 2008, 2:46 PM CDT for 8 counties in Wisconsin. It took effect at Sep 10, 2008, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2008, 2:46 PM CDT (19:46 UTC)
- In effect from
- Sep 10, 2008, 3:00 AM CDT
- Expired
- Sep 10, 2008, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 091946 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT TUE SEP 9 2008 ...ANOTHER NIGHT OF FROST EXPECTED OVER NORTHERN WISCONSIN... .AN AREA OF HIGH PRESSURE WILL BE SITUATED OVER THE GREAT LAKES REGION TONIGHT. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND COOL TEMPERATURES ALOFT WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER NORTHERN WISCONSIN BY WEDNESDAY MORNING. WIZ005-010>013-018-019-021-100400- /O.NEW.KGRB.FR.Y.0005.080910T0800Z-080910T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 246 PM CDT TUE SEP 9 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES ARE EXPECTED TO RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES WILL REMAIN A BIT WARMER. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ AK
1 follow-up statement
000 WWUS73 KGRB 100248 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CDT TUE SEP 9 2008 ...ANOTHER NIGHT OF FROST EXPECTED OVER NORTHERN WISCONSIN... .AN AREA OF HIGH PRESSURE WILL BE SITUATED OVER THE GREAT LAKES REGION TONIGHT. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND COOL TEMPERATURES WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER NORTHERN WISCONSIN BY WEDNESDAY MORNING. WIZ005-010>013-018-019-021-101200- /O.CON.KGRB.FR.Y.0005.080910T0800Z-080910T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 948 PM CDT TUE SEP 9 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. LOOK FOR TEMPERATURES TO FALL INTO THE 30S OVER NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES ARE EXPECTED TO RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES WILL REMAIN A BIT WARMER. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 9, 3:07 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, Sep 9, 3:07 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 307 AM CDT TUE SEP 9 2008 .SYNOPSIS...MEAN TROF POSN WL REMAIN W OF THE AREA FOR THE REST OF THE WORK WK AND INTO THE START OF THE WEEKEND...THOUGH THE WESTERLIES ACRS THE CONUS WL GRADUALLY WEAKEN AS ENERGY SHIFTS NWD INTO CANADA. THE FLOW SHOULD START TO CONSOLIDATE LATER IN THE WEEKEND AND EARLY NEXT WK AS TROF POSN SHIFTS INTO THE ERN STATES AND AMPLIFIES. THE WEAKENING OF THE NRN PLAINS TROF WL ALLOW TEMPS TO MODERATE BACK TO SOMEWHAT ABV NORMAL LEVELS. READINGS SHOULD THEN FALL BACK NEXT WK AS THE TROF SHIFTS EAST. BEST CHC OF PCPN APPEARS TO BE LATE IN THE WK AND DURING THE WEEKEND. && .SHORT TERM...TDA/TNGT/WED. NO SIG CHGS FM PREV FCST. FCST AREA WL REMAIN DOMINATED BY SFC RIDGE DURING THE PERIOD. MAIN QUESTION IS TNGT AS SFC RIDGE STARTS TO SLIDE OFF TO THE EAST. SFC PRESSURE GRADIENT STARTS TO TIGHTEN...BUT IT WL PROBABLY BE TOO LITTLE TOO LATE TO PREVENT DECOUPLING. PREV FCST ALREADY WAS AOB GUID FOR MINS. STUCK WITH THAT IDEA...BUT TRIED TO WORK IN BIAS-CORRECTED GUID TO PICK OUT COOL SPOTS. TEMPS RIGHT ON THE EDGE OF NECESSITATING ANOTHER FROST ADVISORY. FOR NOW WL JUST GO WITH MENTION OF FROST IN THE GRIDS/ZONES AND ALLOW DAY SHIFT TO MAKE THE FINAL CALL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY SYSTEM APPROACHING THE AREA SLOWER TO ARRIVE ON THURSDAY. HAVE REMOVED ANY MENTION OF PRECIPITATION FOR THE ENTIRE FORECAST AREA WEDNESDAY NIGHT. ON THURSDAY...WILL HAVE LIKELY RAIN CHANCES OVER THE FAR NORTH TO CHANCE CATEGORY OVER THE REMAINDER OF THE AREA WITH LOWEST RAIN CHANCES ALONG THE LAKE. 00Z GFS/WRF/CANADIAN ARE SLOWER IN THE EASTWARD PROGRESSION WHILE ECMWF BRINGS A FAIR AMOUNT OF RAIN TO THE LAKE SHORE. HAVE REDUCED RAIN CHANCES ON THURSDAY... ESPECIALLY OVER THE EAST WITH THE UNCERTAINTY OF THE EASTWARD EXTENT OF THE RAIN. THE WEAK COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT. WILL CONTINUE A CHANCE FOR RAIN WITH HIGHEST CHANCES OVER THE WEST DURING THE EVENING...AND ACROSS THE EAST AFTER MIDNIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY. COULD NOT RULE A SHOWER OVER THE FAR SOUTH...BUT CHANCES SO ISOLATED THAT I WILL NOT INCLUDE THEM IN THE GRIDS/ZONES. MODELS DIVERGE FRIDAY NIGHT. NEW ECMWF SPREADS RAIN ACROSS THE ENTIRE AREA...WHILE GFS SPREADS IT INTO THE SOUTHERN HALF OF THE FORECAST AREA AFTER MIDNIGHT. CANADIAN REMAINS DRY. PER COORDINATION WITH SURROUNDING OFFICES... WILL FRIDAY NIGHT DRY FOR NOW...BUT DID RAISE RAIN CHANCES OVER THE SOUTH ON SATURDAY ALTHOUGH WOULD HAVE GONE WITH HIGHER RAIN CHANCES ON SATURDAY IF I COULD. LATER SHIFTS WILL NEED TO REFINE THE FORECAST FROM LATE FRIDAY NIGHT INTO SATURDAY EVENING. UPPER TROUGH SWINGS ACROSS THE AREA SUNDAY...BRINGING A CHANCE OF SHOWERS PRIMARILY DURING THE AFTERNOON HOURS. DID NOT STRAY FAR FROM CURRENT FORECAST PACKAGE FOR THE TIME BEING. DID TREND A LITTLE LOWER FOR MINIMUM TEMPERATURES WEDNESDAY NIGHT DUE TO SLOWER TIMING OF APPROACHING SYSTEM...DRY AIR AND WINDS COULD DECOUPLE FOR A TIME. WILL NEED TO WATCH MAXIMUM TEMPERATURES ON SATURDAY DUE TO CLOUD COVER AND RAIN. IF GFS IS CORRECT...MAY NEED TO LOWER THEM SOME IF IT RAINS MOST OF SATURDAY AFTERNOON. && .AVIATION...AFTER MORNING MIFG BURNS OFF...EXPECT VFR CONDITIONS UNDER SFC HIGH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Sep 9, 3:40 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT TUE SEP 9 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 340 AM CDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SOME FROST IS POSSIBLE ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-101100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 340 AM CDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS MAY LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT...POSSIBLY AS EARLY AS LATE WEDNESDAY NIGHT...BUT MORE LIKELY ON THURSDAY. JS/RE
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.